withdrawal from prednisone? is it normal to feel tired and sad?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

survivor49
Regular Member


Date Joined Oct 2007
Total Posts : 241
   Posted 5/26/2008 4:22 PM (GMT -6)   
I just finished a slow taper off of prednisone- i had been on it for a year and a half. i cannot get out of bed, i have no appetite (which is not a bad thing because i gained so much weight on pred) and i fee so down. i know that this sounds like depression, but it started as soon as i finished the prednisone. is this normal? how long will it last? if anyone has answers, please help

Celey
Veteran Member


Date Joined May 2007
Total Posts : 1284
   Posted 5/26/2008 4:34 PM (GMT -6)   
:(... Sorry to hear about your depression.... *Try to be happy at least that you're off the evil prednisone, though*


I wish I could give you the answers you seek.... but I haven't been off prednisone since I was diagnosed... I may end up in the same boat you are when I finally am able to get off of it...


*Curious to see how others respond, so I can know if this is something I can expect*
I think I am being picked on by life, sometimes. But's that okay. Life and I are good buddies... I know life doesn't mean no harm. It just is the way it is. I can accept that.


survivor49
Regular Member


Date Joined Oct 2007
Total Posts : 241
   Posted 5/26/2008 4:59 PM (GMT -6)   
thanks- i am hoping that this will pass. i am truly grateful to be off of prednisone.

elroque
Regular Member


Date Joined Apr 2008
Total Posts : 38
   Posted 5/26/2008 5:05 PM (GMT -6)   
Yowzas! I am so sorry to hear that you are feeling so bad!! I have a GI appointment this week where I will hopefully finally be taken off of the prednisone (also a slow weene going on a year). I too gained a ton of weight (about 40-45 lbs) on it so I am ecstatic to hopefully be off of it. Keep us posted on how you are doing and I will let you know how it goes on my end. Have you talked to any of your doctors about how you are feeling? Best of luck and I'll keep you in my thoughts.

Rock
 
Love many, trust few, but always paddle your own canoe....


sjkly
Veteran Member


Date Joined Dec 2007
Total Posts : 2113
   Posted 5/26/2008 5:29 PM (GMT -6)   
Well, prenisone does all sorts of things and so does withdrawl from pred. If the inflamation is back that would cause the fatigue-but just not having enough cortisol can do that as well. Anytime you mess with hormones you can cause changes in mood. So it could be the pred causeing depression. My advise would be to tell your doctor what you are experiencing and let him help you figure out what to do about it.
Hope you feel better soon.
Sj

gachrons
Veteran Member


Date Joined Mar 2007
Total Posts : 4527
   Posted 5/26/2008 6:45 PM (GMT -6)   
Hi Suvivor I have been off pred. for 2 months now and like you been on it for over a year. I have been having alot of body pain and a wee bit of depression but I think it is associated with the body pain and I had some eye problems. Are you having any body pain? Hope your depression goes away soon. I find it a little disappointing not to be able to do as much but see how things go I guess. lol gail

ssmith415
New Member


Date Joined May 2008
Total Posts : 5
   Posted 5/26/2008 7:13 PM (GMT -6)   
I have been on predisone for 1 1/2 years.....my GI is trying to slowly ween me off. I was having a lot of withdraw symptoms and so he put me on Azasan to help with them. It has helped me A LOT. I still haven't gain my appetite back, but I guess that's ok, concidering I went from 90lbs...to 150...................
-Sherri
Sherri-28 yrs old
Crohn's Disease-diagnosed 1/2007
5mg predisone
Lialda
Azasan
Remicade Treatments every 6 weeks
B-12 Shot every month
Multi-Vitamin


Jen77
Veteran Member


Date Joined Mar 2006
Total Posts : 2183
   Posted 5/26/2008 7:26 PM (GMT -6)   
Wow so many of you were on it for so long! I think that would probably be pretty normal. Even just going down from 40 to 30 mg the last two weeks I've noticed changes in mood, aches and pains. I can imagine coming off of it completely would even be worse.
~Jennifer
 
Diagnosed with Crohn's Disease 2/06 after sever GI bleed. Has been suffering since 1998. History of rectal fistula and gallbladder removal. Currently taking Prednisone: tapered to 35 mg, Asacol, Questran, Toprol XL (for high blood pressure).


Celey
Veteran Member


Date Joined May 2007
Total Posts : 1284
   Posted 5/26/2008 8:02 PM (GMT -6)   
Those of you that are weaning off the prednisone... or have been off the prednisone.... and it wasn't because you were starting to feel better.... What are you taking now?
I think I am being picked on by life, sometimes. But's that okay. Life and I are good buddies... I know life doesn't mean no harm. It just is the way it is. I can accept that.


survivor49
Regular Member


Date Joined Oct 2007
Total Posts : 241
   Posted 5/26/2008 8:14 PM (GMT -6)   
remicade and azathioprine

Celey
Veteran Member


Date Joined May 2007
Total Posts : 1284
   Posted 5/26/2008 8:29 PM (GMT -6)   
.... The azathioprine by itself doesn't help? :(... How much azathioprine are you taking?
I think I am being picked on by life, sometimes. But's that okay. Life and I are good buddies... I know life doesn't mean no harm. It just is the way it is. I can accept that.


sr5599
Veteran Member


Date Joined Aug 2007
Total Posts : 1202
   Posted 5/26/2008 8:37 PM (GMT -6)   
Every time I taper down below the 5mg marker I get depressed, irritable and extreme fatigue. It hits about 3 days after the change in dose and lasts a little over a week. This last time I went very, very slowly and, while I still felt it, the process what easier at the end. Of course, now I am back on them, but...

Hang in there. It takes time for the adrenal glands to start functioning again, especially after so long on the steroids!
--40 year old female, dx as UC in '04 (1st symptoms in '03), switched to Crohn's in '05, 1 fistula, crohn's colitis, limited to large intestine
--rejected (reaction/didn't work): Asacol, AZA, 6-MP, MTX, Remicade, Humira, prednisone
--stuck on methylprednisolone, tried Prochymal in Phase III study (can't wait til it's approved!)
--started Tysabri 3/21/08
--single mom to 10-year-old girl


ivy6
Elite Member


Date Joined Sep 2005
Total Posts : 10404
   Posted 5/26/2008 9:33 PM (GMT -6)   
Yes, and if it gets too hard to cope, tell your doctor. They may be able to arrange a slower wean.

I.
Co-Moderator Crohn's Forum.


Jen77
Veteran Member


Date Joined Mar 2006
Total Posts : 2183
   Posted 5/26/2008 10:56 PM (GMT -6)   
That's true, you may need to taper down a little slower. Shouldn't have to just suffer like that! I'd give your doc a call.
~Jennifer
 
Diagnosed with Crohn's Disease 2/06 after sever GI bleed. Has been suffering since 1998. History of rectal fistula and gallbladder removal. Currently taking Prednisone: tapered to 30 mg, Asacol, Questran, Toprol XL (for high blood pressure).


crohnie_boy
Regular Member


Date Joined Aug 2007
Total Posts : 28
   Posted 5/27/2008 4:58 AM (GMT -6)   
I was just put on prednisone 60mg about a week ago , 4 my CD.Usually i taper 5mg down per week, so i'll be on it 4 about 3 months. I've been on pred many times in the past so know how my body will react.Sleeplessness, emotional upheaval,its a kind of madness, not to mention physical s/effects. My heart goes out to all of you who have been on pred for so long.
 Hi I'm crohnie_boy
 33yr old boy . Diagnosed @ age 14 ileocolitis crohn's.
 Taking Pentasa 1500mg twice daily
 Try to keep smiling ,but hard sometimes


Pender Island
New Member


Date Joined Jun 2014
Total Posts : 1
   Posted 6/6/2014 8:45 AM (GMT -6)   
Hello, I have been tapering very slowly off Prednisone, after being on it for a year and a half. I'm down to 2 mgs. but am experiencing such fatigue. I feel like I could sleep all day and night. Also quite depressed!
I understand these are part of withdrawal symptoms but would like to know how to offset them.

kazbern
Veteran Member


Date Joined May 2010
Total Posts : 7070
   Posted 6/6/2014 1:08 PM (GMT -6)   
Welcome, Pender Island. This is a very old thread. Please start a new one and introduce yourself to the forum!
*******************
52 yrs old, IBD diagnosis in spring '01. Proctitis, gastritis, ileitis.
Currently taking Pentasa (3g/day) generic Colazal (9 6 pills/day), Sulfazine (1.5 g/day), Prevacid, folic acid, vit. D (2K iu), flax seed oil (2 tsp/day), psyllium (2 tsp daily), mesalamine enema as needed. Gluten free as of 5/30/11. Scope in 8/11 found no evidence of inflammation!
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, August 29, 2014 1:01 PM (GMT -6)
There are a total of 2,204,236 posts in 245,353 threads.
View Active Threads


Who's Online
This forum has 155245 registered members. Please welcome our newest member, serendipity2014.
403 Guest(s), 24 Registered Member(s) are currently online.  Details
Blandnuts, ostomymom, Loring, **David**, OrionRyking, Butterflake, Lymeinthecuckoonut, Kevin Watson, cacleoa7, Roxie60, malaika, Backtolife, Girlie, flint01, Susantoo, Tudpock18, Melg, quincy, serendipity2014, EnglishSue, Traveler, Nosila, 5grn9, Louise74


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer